Linear equations of motion in finite elasticity

Haughton, D.M. (2008) Linear equations of motion in finite elasticity. Journal of Elasticity, 93(2), pp. 189-198.

Full text not currently available from Enlighten.

Publisher's URL:


In this note we show that it may be possible and useful to construct valid strain-energy functions that lead directly to linear equilibrium equations for problems in isotropic homogeneous unconstrained nonlinear elasticity. While it is possible to make some general progress the final outcome will depend on the geometry and kinematics of the problem under consideration. Specific examples are given to show how exact solutions, via the linear equations of motion, can be found to non-trivial problems for physically meaningful constitutive models.

Item Type:Articles
Keywords:Linear equations, Nonlinear, Elasticity, Exact solutions
Glasgow Author(s) Enlighten ID:Haughton, Dr David
Authors: Haughton, D.M.
Subjects:Q Science > QA Mathematics
College/School:College of Science and Engineering > School of Mathematics and Statistics > Mathematics
Journal Name:Journal of Elasticity
Journal Abbr.:J. Elasticity
ISSN (Online):1573-2681
Published Online:06 August 2008

University Staff: Request a correction | Enlighten Editors: Update this record